MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG DRILL F. 20MM SCREWS 1.6X58MM, STRYKER SHAFT; INSTRUMENT

STRYKER LEIBINGER FREIBURG DRILL F. 20MM SCREWS 1.6X58MM, STRYKER SHAFT; INSTRUMENT
Catalog Number 60-16526
Health Effect - Clinical Code Injury (2348)
Date of Event 02/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device discarded at facility.
 
Event or Problem Description
It was reported that the surgeon was using a twist drill off-label with a gas-powered micro air drill.After he inserted the twist drill, he pulled the trigger to test, and the twist drill fractured off at a 90-degree angle, forcing the broken fragment to become lodged into the doctor's knuckle.The twist drill had to be removed by another surgeon.

Brand Name
DRILL F. 20MM SCREWS 1.6X58MM, STRYKER SHAFT
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8407786
Report Number0008010177-2019-00006
Device Sequence Number13966486
Product Code HBE
UDI-Device Identifier04546540731876
UDI-Public04546540731876
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K070876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number60-16526
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;